Acute ST-Segment Elevation Due to Coronary Vasospasm After Cefuroxime Induced Anaphylactic Shock
Keywords:acute coronary syndromes, allergic reaction, Kunis syndrome
A 41-year-old patient presented to the emergency room after intake of cefuroxime 500 mg. He had dyspnea and hypotension and the ECG showed ST elevation in leads II, III, aVF, V2-V6. He was successfully managed with oxygen, intravenous corticoids, antihistamines and epinephrine. This constellation of presenting symptoms and signs was attributed to a manifestation of Kounis syndrome (allergic angina). The connection between acute coronary syndromes and anaphylaxis seems to be strong. The same mediators released during acute allergic reactions are increased in blood or urine of patients suffering from acute coronary syndromes of non allergic etiology.
LicenseAuthors who publish with this journal agree to the following terms:
a. Authors retain copyright and grant the journal right of first publication with the work simultaneously licensed under a Creative Commons Attribution License that allows others to share the work with an acknowledgement of the work's authorship and initial publication in this journal.
b. Authors are able to enter into separate, additional contractual arrangements for the non-exclusive distribution of the journal's published version of the work (e.g., post it to an institutional repository or publish it in a book), with an acknowledgement of its initial publication in this journal.
c. Authors are permitted and encouraged to post their work online (e.g., in institutional repositories or on their website) prior to and during the submission process, as it can lead to productive exchanges, as well as earlier and greater citation of published work (See The Effect of Open Access).